U.S. doctors online nowAsk doctors free
MI
A 20-year-old female asked:

i took an oral contraceptive the other day, and now i'm spotting but i think i might be having a period again, i'm unsure. what does this mean?

1 doctor answer2 doctors weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Breakthrough bleed: It is not uncommon for oral contraceptive users t experience occasional bleeding/spotting in between periods. If this continues for 3 or more months check with your MD and discuss an alternative pill formulation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 38-year-old member asked:

Could birth control cause stomach pains and breathing problems?

2 doctor answers3 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Talk with your doc: Any medicine can upset your stomach and cause stomach pains -- including birth control pills. I'm worried because you mentioned breathing problems. Please talk with your doctor right away. Stomach pain and trouble breathing could be acid reflux. But it could also be more serious. Chest pain, shortness of breath, and severe leg pain can be signs of blood clots. Please get help!
FL
A 54-year-old female asked:

Sore throat and congestion for 10 days. Congestion almost gone, throat sore am/pm. See dr or wait?

2 doctor answers4 doctors weighed in
Dr. Latisha Smith
Wound care 38 years experience
See a doctor: Upper respiratory infections are usually caused by a virus and they are usually gone after 5-7 days. If symptoms are persisting for over 7 days its time to get an doctor's examination. Sometimes a viral URI will develop a secondary bacterial infection which will be relieved with prescription antibiotics. A doctor can also swab the throat and check for streptoccocal infection.
A 39-year-old member asked:

I have recently switched birth control pills and am having horrible low back pain. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Talk to doctor: When switching birth control pills it is not uncommon to have some minor side effects which generally go away in a cycle or two. If it is horrible pain i would speak to your doctor.
CA
A 37-year-old member asked:

Can birth control pills protect me from sexually transmitted infections (stis), including hiv/aids?

2 doctor answers16 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
No: Birth control pills may protect you from pelvic inflammatory disease but will not protect you from hiv.
A 35-year-old member asked:

Had arthroscopic knee surgery 2 mos ago but fell 2 days ago, and painful swelling, could I have reinjured it?

1 doctor answer3 doctors weighed in
Dr. Thomas Deberardino
Orthopedic Surgery 32 years experience
Yes, but probably no: I tell all my patients how to protect their knees after surgery often with bracing and/or crutches. My guess is that most fall at some point in the early postoperative period. So you are in good company. It really spends on two things: what exact surgery was performed, and how bad was the fall? You should check with your surgeon to see how concerned he or she is. A quick check alleviates anxiety.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 2, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.